Thunderstorm Wind, Colfax
- When
- May 22, 4:14 PM MST
- Where
- Colfax County, Raton Crews Arpt
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 36.733, -104.500
2 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at May 22, 2:03 PM MST, 2 hours 11 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED A TYPOS NATIONAL WEATHER SERVICE ALBUQUERQUE NM 303 PM MDT MON MAY 22 2006 .DISCUSSION...WHAT STARTED AS A TRANQUIL MORNING WITH A FEW ISOLATED SHOWERS AND THUNDERSTORMS HAS TURNED INTO A DAY WITH MANY DIFFERENT CONCERNS...RANGING FROM FIRE WEATHER...TO STRONG WINDS...TO SEVERE THUNDERSTORMS. BUT IT WOULDN/T BE NEW MEXICO WITHOUT A MIX OF WEATHER. WILL CONTINUE WITH ALL PREVIOUS WATCHES AND WARNINGS THROUGH THE EVENING HOURS. UPR LVL TROF WEAKENING AND EJECTED NORTHEAST THROUGH NE AZ/NW NM AT THIS TIME. DRY SLOT WORKING ITS WAY INTO THE WESTERN HALF OF THE STATE IS PROVIDING GOOD MIXING AND THUS VERY STRONG WINDS OUT OF THE SOUTHWEST. ACROSS THE NORTHERN MOUNTAINS AND EASTERN PLAINS...STRONG CONVECTION WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. ALL OF THE CONVECTION IS PRODUCING LARGE AMOUNTS OF LIGHTNING...SO IN THE NEXT FEW DAYS EXPECT TO SEE QUITE A FEW FIRE STARTS. SYSTEM SHOULD TRANSITION OUT OF THE AREA FAIRLY RAPIDLY TONIGHT. BEYOND TONIGHT...NO MAJOR WEATHER EXPECTED...CONTINUE DRY AND HOT. FIRE WEATHER WILL REMAIN DOMINATE WEATHER ISSUES IN THE COMING FORECASTS. NO CHANGES TO EXTENDED FORECAST. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 45 80 45 85 / 20 0 0 0 GALLUP.......................... 37 78 34 84 / 10 0 0 0 GRANTS.......................... 41 81 40 85 / 10 0 0 0 GLENWOOD........................ 48 88 47 93 / 5 0 0 0 CHAMA........................... 33 72 32 79 / 30 0 0 0 LOS ALAMOS...................... 43 79 46 84 / 10 0 0 0 RED RIVER....................... 32 67 35 74 / 30 0 0 0 TAOS............................ 39 78 38 83 / 20 0 0 0 SANTA FE........................ 44 81 46 83 / 10 0 0 0 SANTA FE AIRPORT................ 47 82 46 86 / 10 0 0 0 ESPANOLA........................ 43 84 44 90 / 20 0 0 0 ALBUQUERQUE HEIGHTS............. 56 86 56 88 / 5 0 0 0 ALBUQUERQUE VALLEY.............. 49 87 48 90 / 5 0 0 0 ALBUQUERQUE FOOTHILLS........... 51 85 52 87 / 5 0 0 0 ALBUQUERQUE WEST MESA........... 53 88 54 91 / 5 0 0 0 SOCORRO......................... 55 88 54 88 / 5 0 0 0 SANDIA PARK/CEDAR CREST......... 47 82 46 82 / 5 0 0 0 MORIARTY/ESTANCIA............... 44 83 42 85 / 10 0 0 0 CARRIZOZO....................... 54 89 51 89 / 5 0 0 0 RUIDOSO......................... 49 83 46 84 / 5 0 0 0 RATON........................... 44 81 44 83 / 30 0 0 0 LAS VEGAS....................... 48 80 46 83 / 10 0 0 0 ROY............................. 49 80 49 80 / 30 0 0 0 CLAYTON......................... 55 86 54 85 / 30 0 0 0 SANTA ROSA...................... 52 89 53 90 / 10 0 0 0 TUCUMCARI....................... 61 93 58 94 / 20 0 0 0 FORT SUMNER..................... 58 91 57 90 / 10 0 0 0 CLOVIS.......................... 60 92 55 92 / 20 0 0 0 PORTALES........................ 63 94 58 94 / 10 0 0 0 ROSWELL......................... 64 96 61 96 / 10 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 8 PM MDT THIS EVENING FOR NMZ002-NMZ003-NMZ004- NMZ008-NMZ009-NMZ010-NMZ014-NMZ015. RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR NMZ101-NMZ102- NMZ103-NMZ105-NMZ106-NMZ107-NMZ108-NMZ109. FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR NMZ103-NMZ104-NMZ108. && 16
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1155 AM MDT MON MAY 22 2006 UPDATED TO INCLUDE SEVERE WEATHER THREAT ACROSS THE EASTERN PLAINS. NMZ001>021-026-231200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 1155 AM MDT MON MAY 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT ACROSS MUCH OF THE STATE FOR WHERE LOW HUMIDITIES COMBINED WITH STRONG WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. IN ADDITION...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE NORTHERN MOUNTAINS AS WELL AS LOCALES EAST OF THE CENTRAL MOUNTAIN CHAIN. MAIN THREAT WILL INCLUDE LARGE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH DURING THE AFTERNOON AS WELL AS THE EARLY EVENING HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG WINDS COMBINED WITH LOW RELATIVE HUMIDITIES WILL CREATE CRITICAL FIRE WEATHER CONDITIONS FOR THE NORTHEAST AND EAST CENTRAL PLAINS. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON FOR LOCATIONS IN THE NORTHERN MOUNTAINS AS WELL AS THE EASTERN PLAINS. PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE OR YOUR LOCAL LAW ENFORCEMENT OFFICIALS. 40/46
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 212 PM MDT MON MAY 22 2006 NMZ016-222045- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- ...STRONG THUNDERSTORM MOVING THROUGH EAST CENTRAL LINCOLN COUNTY... AT 210 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 6 MILES NORTH OF ARABELA. MOVEMENT WAS NORTHEAST AT 15 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL EAST CENTRAL LINCOLN COUNTY...INCLUDING HIGHWAY 246. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS. DPORTER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 259 PM MDT MON MAY 22 2006 NMZ018-019-222130- CHAVES COUNTY PLAINS-DE BACA COUNTY- A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT MONDAY EVENING FOR NORTHEASTERN NEW MEXICO. ...STRONG THUNDERSTORM MOVING THROUGH NORTHWEST CHAVES COUNTY... AT 256 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 55 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 13 MILES SOUTHWEST OF MESA. MOVEMENT WAS NORTHEAST AT 25 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL NORTH CENTRAL CHAVES COUNTY AND RURAL SOUTH CENTRAL DE BACA COUNTY...INCLUDING HIGHWAY 285 AND MESA. PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS. DPORTER
The Pueblo radar (KPUX), 194 km away, was scanning. The volume nearest the first event began at 23:13 UTC.
2 thunderstorm wind, 1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2006Every state in 2006This day in weather historyWarnings in New Mexico, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5506932, 5506933, 5506934.